I was on a BB two yrs ago and was on it for several years. When I weaned off it it took about a year for my body to totally adjust. I was having svt all the time and runs and a really low pulse and bp. So I think it can take a while for your body to adjust. My pulse was alos dropping in the 30's-40's being on it and off it.
I'm so glad ai don't take any bb any more they made me feel horrible.
It was about a year before my pulse and bp was back to normal but now it runs a little high with no bb but thats fine with me.
I always felt faint and tired and cold when on the bb's. I'm having dizzy spells now too though so i have no idea what thats all about but i am deficient in a few vitamins my doctor said so hopefully i will be feeling better really soon.
How long were you taking Toprol XL and did you just stop taking it altogether? All beta blockers should be reduced gradually in dosage in order to safely stop. You should have reduced from 75 mg to 50 mg to 25 mg to 12.5 mg and then stop over a period of six or eight weeks. I have safely done this when my heart rate started dropping in to the low 30's and found that the rate gradually increased as the dosage decreased. My resting rate is now 68 or so and does not drop lower than 60. Oddly enough, my blood pressure did not change.
I spent 6 years taking Toprol XL, 100mg once a day. Started working with a trainer about 4 months ago and after two months they cut me down to 75mg when my pulse started dropping into the low 50's from the 70's. I was told to stop taking it immediately by two different cardiologists after suffering a fainting issue and visiting the er. It has been about 6 days since I stopped taking Toprol XL. Pulse is still in the 40's, bp fluctuates from 90/40 to about 105/55.
I recall my cardiologist telling me that Toprol XL might take several days to metabolize out of the body. It may take somewhat longer for you because of the larger dosage and the length of time you were taking it. Are you scheduled for a follow up visit for further evaluation? Usually follow up tests are done following an episode of syncope.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.